Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sommes de Cesàro et multiplicateurs des développements en harmoniques sphériques


Authors: Aline Bonami and Jean-Louis Clerc
Journal: Trans. Amer. Math. Soc. 183 (1973), 223-263
MSC: Primary 43A85; Secondary 43A22
DOI: https://doi.org/10.1090/S0002-9947-1973-0338697-5
MathSciNet review: 0338697
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Nous établissons une inégalité entre les sommes de Cesáro et la fonction maximale associées á une fonction définie sur la sphére, et nous en déduisons divers résultats de convergence en norme $ {L^p}$, convergence presque partout, localisation des développements en harmoniques sphériques, ainsi qu'un théorème de multiplicateurs qui généralise le théorème classique de Marcinkiewicz sur les séries trigonométriques. La même étude est faite pour les développements suivant les polynômes ultrasphériques. Nous montrons de plus que les sommes partielles du développement en harmoniques sphériques d'une fonction de $ {L^p}({\Sigma _n}),p \ne 2$, ne convergent pas forcément en norme.


References [Enhancements On Off] (What's this?)

  • [1] R. Askey and I. I. Hirschman, Jr., Mean summability for ultraspherical polynomials, Math. Scand. 12 (1963), 167-177. MR 29 #1497. MR 0164198 (29:1497)
  • [2] A. Bonami, Multiplicateurs des séries ultrasphériques, C. R. Acad. Sci. Paris Sér. A-B 273 (1971), A148-A150. MR 0288491 (44:5689)
  • [3] J.-L. Clerc, Fonctions de Paley-Littlewood sur $ SU(2)$ attachées aux sommes de Riesz, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), A1697-A1699. MR 43 #4962. MR 0279239 (43:4962)
  • [4] -, Les sommes partielles de la décomposition en harmoniques sphériques ne convergent pas dans $ {L^p}(p \ne 2)$, C. R. Acad. Sci. Paris 274 (1972), 59-61. MR 0293328 (45:2405)
  • [5] R. Coifman et G. Weiss, Analyse harmonique non commutative sur certains espaces homogénes, Lecture Notes in Math., no. 242, Springer-Verlag, Berlin and New York, 1971. MR 0499948 (58:17690)
  • [6] C. Fefferman, Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9-36. MR 41 #2468. MR 0257819 (41:2468)
  • [7] -, The multiplier problem for the ball, Ann. of Math. (2) 94 (1971), 330-336. MR 0296602 (45:5661)
  • [8] C. Fefferman and E. Stein, Some maximal inequalities, Amer. J. Math. 93 (1971), 107-115. MR 0284802 (44:2026)
  • [9] R. Gangolli, Positive definite kernels on homogeneous spaces and certain stochastic processes related to Lévy's Brownian motion of several parameters, Ann. Inst. H. Poincaré Sect. B 3 (1967), 121-226. MR 35 #6172. MR 0215331 (35:6172)
  • [10] J. Gilbert, On convergence and maximal theorems for some orthogonal series, Trans. Amer. Math. Soc. 145 (1969), 495-515. MR 0252941 (40:6156)
  • [11] S. Helgason, Differential geometry and symmetric spaces, Pure and Appl. Math., vol. 12, Academic Press, New York, 1962. MR 26 #2986. MR 0145455 (26:2986)
  • [12] L. Hörmander, On the Riesz mèans of spectral functions and eigenfunction expansions for elliptic differential operators, Some Recent Advances in the Basic Sciences, vol. 2 (Proc. Ann. Sci Conf. Belfer Grad. School Sci., Yeshiva Univ., New York, 1965/66), Belfer Graduate School of Science, Yeshiva Univ., New York, 1969, pp. 155-202. MR 41 #2239. MR 0257589 (41:2239)
  • [13] -, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193-218. MR 0609014 (58:29418)
  • [14] S. Igari and S. Kuratsubo, A sufficient condition for $ {L^p}$-multipliers, Pacific J. Math. 38 (1971), 85-88. MR 0306793 (46:5915)
  • [15] E. Kogbetliantz, Recherches sur la sommabilité des séries ultrasphériques par la méthode des moyennes arithmétiques, J. Math. Pures Appl. 89 (1924), 107-187.
  • [16] J. Marcinkiewicz, Sur les multiplicateurs des séries de Fourier, Studia Math. 8 (1939), 78-91.
  • [17] B. Muckenhoupt and E. Stein, Classical expansions and their relation to conjugate harmonic functions, Trans. Amer. Math. Soc. 118 (1965), 17-92. MR 33 #7779. MR 0199636 (33:7779)
  • [18] E. Stein, Localization and summability of multiple Fourier series, Acta Math. 100 (1958), 93-147. MR 21 #4331. MR 0105592 (21:4331)
  • [19] -, Topics in harmonic analysis related to the Littlewood-Paley theory, Ann. of Math. Studies, no. 63, Princeton Univ. Press, Princeton, N. J.; Univ. of Tokyo Press, Tokyo, 1970, MR 40 #6176. MR 0252961 (40:6176)
  • [20] -, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1971.
  • [21] E. Stein and G. Weiss, Introduction to Fourier analysis on euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)
  • [22] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1939. MR 1, 14. MR 0372517 (51:8724)
  • [23] N. Ja. Vilenkin, Special functions and the theory of group representations, ``Nauka", Moscow, 1965; English transl., Transl. Math. Monographs, vol. 22, Amer. Math. Soc., Providence, R. I., 1968; French transl., Monographies Universitaires de Mathématiques, no. 33, Dunod, Paris, 1969. MR 35 #420; MR 37 #5429; MR 39 #4467. MR 0209523 (35:420)
  • [24] N. Weiss, $ {L^p}$-estimates for bi-invariant operators on compact Lie groups, Amer. J. Math. (a paraitre). MR 0296217 (45:5278)
  • [25] A. Zygmund, Trigonometric series, 2nd ed., Cambridge Univ. Press, New York, 1959. MR 21 #6498. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A85, 43A22

Retrieve articles in all journals with MSC: 43A85, 43A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0338697-5
Keywords: Spherical harmonics, Cesáro means, summability, localization, $ {L^p}$ multipliers, ultraspherical polynomials
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society